July  2016, 36(7): 3961-3991. doi: 10.3934/dcds.2016.36.3961

A new method for the boundedness of semilinear Duffing equations at resonance

1. 

School of Mathematical Sciences, Soochow University, Suzhou 215006

2. 

Department of Mathematics, Nanjing University, Nanjing 210093, China

3. 

School of Mathematical Sciences, Ocean University of China, Qingdao 266100

Received  February 2015 Revised  November 2015 Published  March 2016

We introduce a new method for the boundedness problem of semilinear Duffing equations at resonance. In particular, it can be used to study a class of semilinear equations at resonance without the polynomial-like growth condition. As an application, we prove the boundedness of all the solutions for the equation $\ddot{x}+n^2x+g(x)+\psi(x)=p(t)$ under the Lazer-Leach condition on $g$ and $p$, where $n\in \mathbb{N^+}$, $p(t)$ and $\psi(x)$ are periodic and $g(x)$ is bounded.
Citation: Zhiguo Wang, Yiqian Wang, Daxiong Piao. A new method for the boundedness of semilinear Duffing equations at resonance. Discrete and Continuous Dynamical Systems, 2016, 36 (7) : 3961-3991. doi: 10.3934/dcds.2016.36.3961
References:
[1]

J. M. Alonso and R. Ortega, Unbounded solutions of semilinear equations at resonance, Nonlinearity, 9 (1996), 1099-1111. doi: 10.1088/0951-7715/9/5/003.

[2]

J. M. Alonso and R. Ortega, Roots of unity and unbounded motions of an asymmetric oscillator, J. Differential Equations, 143 (1998), 201-220. doi: 10.1006/jdeq.1997.3367.

[3]

V. I. Arnold, On the behavior of an adiabatic invariant under slow periodic variation of the Hamiltonian, Sov. Math. Dokl., 3 (1962), 136-140.

[4]

R. Dieckerhoff and E. Zehnder, Boundedness of solutions via the twist theorem, Ann. Scuola Norm. Sup. Pisa, 14 (1987), 79-95.

[5]

T. Ding, Nonlinear oscillations at a point of resonance, Sci. Sin., 25 (1982), 918-931.

[6]

R. E. Gaines and J. Mawhin, Coincidence Degree, and Nonlinear Differential Equations, Lecture Notes in Math 568, Springer-Verlag, Berlin, 1977.

[7]

L. Jiao, D. Piao and Y. Wang, Boundedness for general semilinear Duffing equations via the twist theorem, J. Differential Equations, 252 (2012), 91-113. doi: 10.1016/j.jde.2011.09.019.

[8]

A. M. Krssnosel'skii and J. Mawhin, Periodic solutions of equations with oscillating nonlinearities, Math. Comput. Model. 32 (2000), 1445-1455. doi: 10.1016/S0895-7177(00)00216-8.

[9]

A. C. Lazer and D. E. Leach, Bounded perturbations of forced harmonic oscillators at resonance, Ann. Mat. Pura Appl., 82 (1969), 49-68. doi: 10.1007/BF02410787.

[10]

M. Levi, Quasiperiodic motions in superquadratic time-periodic potentials, Commun. Math. Phys., 143 (1991), 43-83. doi: 10.1007/BF02100285.

[11]

B. Liu, Boundedness in nonlinear oscillations at resonance, J. Differential Equations, 153 (1999), 142-174. doi: 10.1006/jdeq.1998.3553.

[12]

B. Liu, Boundedness in asymmetric oscillations, J. Math. Anal. Appl., 231 (1999), 355-373. doi: 10.1006/jmaa.1998.6219.

[13]

B. Liu, Quasi-periodic solutions of a semilinear Liénard equation at resonance, Sci. China Ser. A: Mathematics, 48 (2005), 1234-1244. doi: 10.1360/04ys0019.

[14]

B. Liu, Quasi-periodic solutions of forced isochronous oscillators at resonance, J. Differential Equations, 246 (2009), 3471-3495. doi: 10.1016/j.jde.2009.02.015.

[15]

J. Mawhin, Resonance and nonlinearity: A survey, Ukrainian Math. J., 59 (2007), 197-214. doi: 10.1007/s11253-007-0016-1.

[16]

J. Mawhin and M. Willem, Critical Point Theory and Hamiltonian Systems, Applied Mathematical Sciences 74, Springer-Verlag, New York, 1989. doi: 10.1007/978-1-4757-2061-7.

[17]

J. Moser, On invariant curves of area preserving mappings of an annulus, Nachr. Acad. Wiss. Gottingen Math. Phys., 1962 (1962), 1-20.

[18]

R. Ortega, Asymmetric oscillators and twist mappings, J. London Math. Soc., 53 (1996), 325-342. doi: 10.1112/jlms/53.2.325.

[19]

R. Ortega, Boundedness in a piecewise linear oscillator and a variant of the small twist theorem, Proc. London Math. Soc., 79 (1999), 381-413. doi: 10.1112/S0024611599012034.

[20]

C. Pan and X. Yu, Magnitude Estimates, Shandong Science and Technology Press, Jinan, 1983(Chinese version).

[21]

H. Rüssman, On the existence of invariant curves of twist mappings of an annulus, Lecture Notes in Math., Springer-Verlag, Berlin, 1007 (1983), 677-718. doi: 10.1007/BFb0061441.

[22]

Y. Wang, Boundedness of solutions in a class of Duffing equations with oscillating potentials, Nonlinear Anal.TAM, 71 (2009), 2906-2917. doi: 10.1016/j.na.2009.01.172.

[23]

X. Wang, Invariant tori and boundedness in asymmetric oscillations, Acta Math. Sinica(Engl. Ser.),19 (2003), 765-782. doi: 10.1007/s10114-003-0249-3.

[24]

X. Xing and Y. Wang, Boundedness for semilinear Duffing equations at resonance, Taiwanese J. Math., 16 (2012), 1923-1949.

[25]

X. Xing, The Lagrangian Stability of Solution for Nonlinear Equations, Ph.D. thesis, Nanjing University, Nanjing, 2012.

[26]

J. Xu and J. You, Persistence of lower-dimensional tori under the first Melnikov's nonresonance condition, J. Math. Pures. Appl., 80 (2001), 1045-1067. doi: 10.1016/S0021-7824(01)01221-1.

show all references

References:
[1]

J. M. Alonso and R. Ortega, Unbounded solutions of semilinear equations at resonance, Nonlinearity, 9 (1996), 1099-1111. doi: 10.1088/0951-7715/9/5/003.

[2]

J. M. Alonso and R. Ortega, Roots of unity and unbounded motions of an asymmetric oscillator, J. Differential Equations, 143 (1998), 201-220. doi: 10.1006/jdeq.1997.3367.

[3]

V. I. Arnold, On the behavior of an adiabatic invariant under slow periodic variation of the Hamiltonian, Sov. Math. Dokl., 3 (1962), 136-140.

[4]

R. Dieckerhoff and E. Zehnder, Boundedness of solutions via the twist theorem, Ann. Scuola Norm. Sup. Pisa, 14 (1987), 79-95.

[5]

T. Ding, Nonlinear oscillations at a point of resonance, Sci. Sin., 25 (1982), 918-931.

[6]

R. E. Gaines and J. Mawhin, Coincidence Degree, and Nonlinear Differential Equations, Lecture Notes in Math 568, Springer-Verlag, Berlin, 1977.

[7]

L. Jiao, D. Piao and Y. Wang, Boundedness for general semilinear Duffing equations via the twist theorem, J. Differential Equations, 252 (2012), 91-113. doi: 10.1016/j.jde.2011.09.019.

[8]

A. M. Krssnosel'skii and J. Mawhin, Periodic solutions of equations with oscillating nonlinearities, Math. Comput. Model. 32 (2000), 1445-1455. doi: 10.1016/S0895-7177(00)00216-8.

[9]

A. C. Lazer and D. E. Leach, Bounded perturbations of forced harmonic oscillators at resonance, Ann. Mat. Pura Appl., 82 (1969), 49-68. doi: 10.1007/BF02410787.

[10]

M. Levi, Quasiperiodic motions in superquadratic time-periodic potentials, Commun. Math. Phys., 143 (1991), 43-83. doi: 10.1007/BF02100285.

[11]

B. Liu, Boundedness in nonlinear oscillations at resonance, J. Differential Equations, 153 (1999), 142-174. doi: 10.1006/jdeq.1998.3553.

[12]

B. Liu, Boundedness in asymmetric oscillations, J. Math. Anal. Appl., 231 (1999), 355-373. doi: 10.1006/jmaa.1998.6219.

[13]

B. Liu, Quasi-periodic solutions of a semilinear Liénard equation at resonance, Sci. China Ser. A: Mathematics, 48 (2005), 1234-1244. doi: 10.1360/04ys0019.

[14]

B. Liu, Quasi-periodic solutions of forced isochronous oscillators at resonance, J. Differential Equations, 246 (2009), 3471-3495. doi: 10.1016/j.jde.2009.02.015.

[15]

J. Mawhin, Resonance and nonlinearity: A survey, Ukrainian Math. J., 59 (2007), 197-214. doi: 10.1007/s11253-007-0016-1.

[16]

J. Mawhin and M. Willem, Critical Point Theory and Hamiltonian Systems, Applied Mathematical Sciences 74, Springer-Verlag, New York, 1989. doi: 10.1007/978-1-4757-2061-7.

[17]

J. Moser, On invariant curves of area preserving mappings of an annulus, Nachr. Acad. Wiss. Gottingen Math. Phys., 1962 (1962), 1-20.

[18]

R. Ortega, Asymmetric oscillators and twist mappings, J. London Math. Soc., 53 (1996), 325-342. doi: 10.1112/jlms/53.2.325.

[19]

R. Ortega, Boundedness in a piecewise linear oscillator and a variant of the small twist theorem, Proc. London Math. Soc., 79 (1999), 381-413. doi: 10.1112/S0024611599012034.

[20]

C. Pan and X. Yu, Magnitude Estimates, Shandong Science and Technology Press, Jinan, 1983(Chinese version).

[21]

H. Rüssman, On the existence of invariant curves of twist mappings of an annulus, Lecture Notes in Math., Springer-Verlag, Berlin, 1007 (1983), 677-718. doi: 10.1007/BFb0061441.

[22]

Y. Wang, Boundedness of solutions in a class of Duffing equations with oscillating potentials, Nonlinear Anal.TAM, 71 (2009), 2906-2917. doi: 10.1016/j.na.2009.01.172.

[23]

X. Wang, Invariant tori and boundedness in asymmetric oscillations, Acta Math. Sinica(Engl. Ser.),19 (2003), 765-782. doi: 10.1007/s10114-003-0249-3.

[24]

X. Xing and Y. Wang, Boundedness for semilinear Duffing equations at resonance, Taiwanese J. Math., 16 (2012), 1923-1949.

[25]

X. Xing, The Lagrangian Stability of Solution for Nonlinear Equations, Ph.D. thesis, Nanjing University, Nanjing, 2012.

[26]

J. Xu and J. You, Persistence of lower-dimensional tori under the first Melnikov's nonresonance condition, J. Math. Pures. Appl., 80 (2001), 1045-1067. doi: 10.1016/S0021-7824(01)01221-1.

[1]

Florian Wagener. A parametrised version of Moser's modifying terms theorem. Discrete and Continuous Dynamical Systems - S, 2010, 3 (4) : 719-768. doi: 10.3934/dcdss.2010.3.719

[2]

Yanmin Niu, Xiong Li. An application of Moser's twist theorem to superlinear impulsive differential equations. Discrete and Continuous Dynamical Systems, 2019, 39 (1) : 431-445. doi: 10.3934/dcds.2019017

[3]

Shiwang Ma. Nontrivial periodic solutions for asymptotically linear hamiltonian systems at resonance. Communications on Pure and Applied Analysis, 2013, 12 (6) : 2361-2380. doi: 10.3934/cpaa.2013.12.2361

[4]

Laura Olian Fannio. Multiple periodic solutions of Hamiltonian systems with strong resonance at infinity. Discrete and Continuous Dynamical Systems, 1997, 3 (2) : 251-264. doi: 10.3934/dcds.1997.3.251

[5]

Anna Capietto, Walter Dambrosio, Tiantian Ma, Zaihong Wang. Unbounded solutions and periodic solutions of perturbed isochronous Hamiltonian systems at resonance. Discrete and Continuous Dynamical Systems, 2013, 33 (5) : 1835-1856. doi: 10.3934/dcds.2013.33.1835

[6]

Xuefeng Zhao, Yong Li. A Moser theorem for multiscale mappings. Discrete and Continuous Dynamical Systems, 2022, 42 (8) : 3931-3951. doi: 10.3934/dcds.2022037

[7]

V. Barbu. Periodic solutions to unbounded Hamiltonian system. Discrete and Continuous Dynamical Systems, 1995, 1 (2) : 277-283. doi: 10.3934/dcds.1995.1.277

[8]

Kyril Tintarev. Is the Trudinger-Moser nonlinearity a true critical nonlinearity?. Conference Publications, 2011, 2011 (Special) : 1378-1384. doi: 10.3934/proc.2011.2011.1378

[9]

Viktor L. Ginzburg and Basak Z. Gurel. The Generalized Weinstein--Moser Theorem. Electronic Research Announcements, 2007, 14: 20-29. doi: 10.3934/era.2007.14.20

[10]

Pengyan Wang, Pengcheng Niu. Liouville's theorem for a fractional elliptic system. Discrete and Continuous Dynamical Systems, 2019, 39 (3) : 1545-1558. doi: 10.3934/dcds.2019067

[11]

Jacques Féjoz. On "Arnold's theorem" on the stability of the solar system. Discrete and Continuous Dynamical Systems, 2013, 33 (8) : 3555-3565. doi: 10.3934/dcds.2013.33.3555

[12]

Qiong Meng, X. H. Tang. Solutions of a second-order Hamiltonian system with periodic boundary conditions. Communications on Pure and Applied Analysis, 2010, 9 (4) : 1053-1067. doi: 10.3934/cpaa.2010.9.1053

[13]

Kentarou Fujie, Chihiro Nishiyama, Tomomi Yokota. Boundedness in a quasilinear parabolic-parabolic Keller-Segel system with the sensitivity $v^{-1}S(u)$. Conference Publications, 2015, 2015 (special) : 464-472. doi: 10.3934/proc.2015.0464

[14]

Kanishka Perera, Marco Squassina. Bifurcation results for problems with fractional Trudinger-Moser nonlinearity. Discrete and Continuous Dynamical Systems - S, 2018, 11 (3) : 561-576. doi: 10.3934/dcdss.2018031

[15]

Pedro Teixeira. Dacorogna-Moser theorem on the Jacobian determinant equation with control of support. Discrete and Continuous Dynamical Systems, 2017, 37 (7) : 4071-4089. doi: 10.3934/dcds.2017173

[16]

Claudio A. Buzzi, Jeroen S.W. Lamb. Reversible Hamiltonian Liapunov center theorem. Discrete and Continuous Dynamical Systems - B, 2005, 5 (1) : 51-66. doi: 10.3934/dcdsb.2005.5.51

[17]

Ming Mei, Yau Shu Wong, Liping Liu. Phase transitions in a coupled viscoelastic system with periodic initial-boundary condition: (I) Existence and uniform boundedness. Discrete and Continuous Dynamical Systems - B, 2007, 7 (4) : 825-837. doi: 10.3934/dcdsb.2007.7.825

[18]

Fuchen Zhang, Xiaofeng Liao, Chunlai Mu, Guangyun Zhang, Yi-An Chen. On global boundedness of the Chen system. Discrete and Continuous Dynamical Systems - B, 2017, 22 (4) : 1673-1681. doi: 10.3934/dcdsb.2017080

[19]

Xu Zhang, Guanrong Chen. Boundedness of the complex Chen system. Discrete and Continuous Dynamical Systems - B, 2022, 27 (10) : 5673-5700. doi: 10.3934/dcdsb.2021291

[20]

John Hubbard, Yulij Ilyashenko. A proof of Kolmogorov's theorem. Discrete and Continuous Dynamical Systems, 2004, 10 (1&2) : 367-385. doi: 10.3934/dcds.2004.10.367

2021 Impact Factor: 1.588

Metrics

  • PDF downloads (295)
  • HTML views (0)
  • Cited by (1)

Other articles
by authors

[Back to Top]